Kenalog Thyroid Glands, Ankle Reconstruction, High Potassium, Reconstruction Surgery, Neurology Residents
I am a retired Psychologist and former nurse. In April 2008 I went for a post -op check-up following ankle reconstruction surgery in July 2007 ( nine months after the surgery). I was still having a little pain and a lot of swelling in my ankle. The ... more »
I am a retired Psychologist and former nurse. In April 2008 I went for a post -op check-up following ankle reconstruction surgery in July 2007 ( nine months after the surgery). I was still having a little pain and a lot of swelling in my ankle. The Orthopedic MD gave me a 1 c.c Injection of Kelalog and 3 C.C. of Lidocaine. He knew I am diabetic and didn't take this into consideration.He didn't tell me what he was injecting just got the shot and put it into my ankle with no information or explanation, telling me about risk factors or getting my consent .Three days later my lower legs became very heavy, weak and numb. The next day these feelings moved 12 more inches up my legs, and continued to move up my both legs anf then up body until it got to the middle of my chest and I was having a hard time breathing. I went to the local University hospital and was admitted to the neurology unit. After three days they couldn't figure out what the problem was and discharged me falsifying the discharge diagnosis saying that I was getting better. The neurology residents and their attending MD's emphatically refused to even consider that the injection of Kenalog was the problem.And so it was with another three neurologists I was referred to see. From then until now six months later my life has been hell. My diabetes has been out-of -control ( I had it under good control before the shot). My electrolytes are crazy, calcium high, potassium low, I have had three MRI's, 2 CKat scans, 2 EMG tests, nuclear scans of my para thyroid glands, at least 100 lab tests, dimpling in both my ankles and lower legs, and the heaviness, weakness and numbness coming and going in my legs so bad that I can hardly walk at times. I contacted Bristol-Myers to ask if there is any treatment. Their response was to get records form my doctor--I thought to help me--- but a phone call to their office made me realize it was to cover their own ass's and they don't give a S--- about me or how this drug had messed up my life.I had to cancel two consulting jobs to do Professional presentations costing me over $5000.00. I am 75 years old and now six months later all I can do is wait until this crap gets out of my system and hope I can get my diabetes back under control. I have been put on at least 6 more medications to control my symptoms including insulin shots. What a nightmare!